Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 27, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 5, 2008, 7:40 AM CDT for Duval County, Webb County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2008, 7:40 AM CDT (12:40 UTC)
- Expired
- May 5, 2008, 8:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:53 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 5, 4:53 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 453 AM CDT MON MAY 5 2008 .SHORT TERM (TODAY THROUGH TUESDAY)...TOUGH FORECAST NEXT FEW PERIODS AS MODELS ALREADY DO NOT HAVE HANDLE ON CURRENT CONVECTION ACROSS WRN AREAS. APPEARS OROGRAPHIC LIFT ASSOC W/ ESE SFC FLOW IS COMBINING W/ SOME WEAK S/WV MVG ACROSS THE MEXICAN MOUNTAINS AND VERY HIGH MOISTURE CONTENT THIS MORNING TO INDUCE THESE STORMS... ALTHOUGH ANY S/WV IN THE AREA IS NOT NOTICEABLE AT ALL IN WV IMAGERY. THESE STORMS HAVE BEEN WEAKENING AS THEY MOVE EAST ACROSS THE BORDER AND TURNING INTO WEAK SHOWERS AND ELEVATED RAIN. FOLLOWED MAV POPS THIS CYCLE (WHEN CONVECTION WAS LESS IMPRESSIVE EARLIER THIS MORNING) SHOWING LOW END CHC ACROSS THE SOUTH AND HIGH END CHC/SCT POPS ACROSS THE WEST AND NORTH...BUT MOST RECENT SATELLITE IMAGERY SHOWS ANOTHER BURST OF CONVECTION MVG EAST OUT OF THE MEXICAN MOUNTAINS AND AM WONDERING IF THIS WILL GET GOING ENOUGH TO DEVELOP INTO A LITTLE MCS THAT MIGHT AFFECT MUCH OF THE AREA GIVEN THE HIGH MOISTURE VALUES AND INSTABILITY. THIS WILL HAVE TO BE WATCHED CLOSELY AND MAY HAVE TO UPDATE TO RAISE POPS...ESP IN WRN AREAS BASED ON RECENT TRENDS. ALSO HAVE NOTED A FEW STORMS PULSE UP TO SEVERE LEVELS WITH SOME HIGH REFLECTIVITY CORES UP TO 25 TO 30 K FT JUST ACROSS THE BORDER...BUT AGAIN THE STORMS HAVE WEAKENED AS THEY MOVE EAST. THINK IT WILL BE WISE TO MENTION A FEW STRONG STORMS AND LOCALLY HEAVY RAINFALL FOR THE WRN COS IN THE HWO. A MORE NOTABLE S/WV AND JET STREAK ROUNDING THE UPR TROUGH ACROSS CA WILL PUNCH ACROSS NRN MEXICO OVERNIGHT AND MODELS SHOW UPR DIFFLUENCE AND DIVERGENCE SPREADING ACROSS CEN AND S TX. NAM ALSO SHOWS SOME COOLING OF THE H7 LAYER THAT IS STILL ON THE WARM SIDE ATTM AND HAS BEEN HELPING TO LIMIT CONVECTIVE POTENTIAL. APPEARS ANOTHER BLOW UP OF SIERRA MADRE CONVECTION DUE TO THESE FEATURES IS LIKELY W/ TSTMS AND POSSIBLY AN MCS MVG EAST INTO THE REGION. OF COURSE IF CURRENT CONVECTION LASTS WELL INTO THE DAY THIS COULD DISRUPT THIS PROCESS. NONETHELESS...HIGH MOS POPS FAVORING NRN AND NWRN ZONES SEEMS REASONABLE AND WILL FOLLOW SUITE LEANING TOWARD MAV POPS THAT SHOW 30-40% ALONG THE COAST AND 50-60% INLAND. ALTHOUGH POPS ARE LOWER ALONG THE COAST...IT IS NOT OUT OF THE QUESTION FOR AN MCS TO REACH THE COAST IF IT GETS GOING STRONG ENOUGH OUT WEST. SOME LINGERING CONVECTION COULD EASILY LAST INTO TUE MORNING AND THEREFORE KEPT SLT CHC POPS GOING. && .LONG-TERM (TUESDAY NIGHT THROUGH SUNDAY)...THE LATEST MEDIUM RANGE MODELS REMAIN CONSISTENT WITH THE ULTIMATE TRACK AND EVOLUTION OF THE MID/UPR LOW CURRENTLY LOCATED OFF THE LOWER CALIFORNIA COAST. HOWEVER...THE ECMWF/GFS ARE NOW A LITTLE FARTHER SOUTH WITH THIS FEATURE AS IT ENTERS THE SOUTHERN PLAINS TUESDAY NIGHT. THIS TRANSLATES INTO SLIGHT CHANCE POPS ACROSS THE NW CWA BETWEEN 06Z-12Z WED PUSHING EASTWARD INTO THE VICTORIA CROSSROADS ALONG AND AHEAD OF THE PACIFIC FRONT WEDNESDAY. BY WEDNESDAY NIGHT...THE LOW WILL LIFT INTO THE UPPER MISSISSIPPI RIVER VALLEY WITH ZONAL FLOW ALOFT DEVELOPING ACROSS SOUTH TEXAS. FLAT RIDGING TO THE SOUTH WILL MAINTAIN THE ZONAL PATTERN OVER THE REGION THROUGH THE WEEKEND. IN ADDITION...PERSISTENT SWLY FLOW AT H85 WEDNESDAY THROUGH THE WEEKEND WILL MAINTAIN DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ACROSS SOUTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 83 73 85 75 89 / 30 30 20 10 10 VICTORIA 81 69 85 72 86 / 50 50 20 10 20 LAREDO 91 74 96 76 100 / 40 50 10 10 10 ALICE 86 71 91 73 94 / 30 40 20 10 10 ROCKPORT 80 74 81 75 84 / 30 30 20 10 10 COTULLA 87 71 92 71 95 / 50 60 20 20 10 KINGSVILLE 85 72 89 75 93 / 30 30 20 10 10 NAVY CORPUS 80 75 83 76 84 / 20 20 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MJG...SHORT TERM TM...LONG TERM
Hazardous weather outlook, May 5, 6:10 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 610 AM CDT MON MAY 5 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 610 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF MEXICO THIS MORNING INTO THE RIO GRANDE PLAINS. SOME OF THESE STORMS WILL BE STRONG PRODUCING FREQUENT LIGHTNING...VERY HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL MAINLY ACROSS PORTIONS OF THE RIO GRANDE PLAINS AND SOUTH TEXAS BRUSH COUNTRY. LOCALIZED RAINFALL AMOUNTS UP TO 5 INCHES WILL BE POSSIBLE. SCATTERED SHOWERS AND MORE ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE FURTHER EAST ACROSS THE COASTAL PLAINS TODAY. STORMS IN THESE AREAS ARE EXPECTED TO REMAIN WEAKER. ANOTHER UPPER LEVEL DISTURBANCE WILL LIKELY GENERATE SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST MEXICO THIS EVENING. THESE STORMS WILL MOVE EAST AND ARE EXPECTED TO IMPACT THE RIO GRANDE PLAINS AND POSSIBLY PORTIONS OF THE COASTAL PLAINS AND COASTAL BEND OVERNIGHT. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...HOWEVER SOME STRONG STORMS PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING....SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTH TEXAS TUESDAY. THUNDERSTORM CHANCES WILL CONTINUE LATE TUESDAY NIGHT INTO WEDNESDAY...MAINLY AFFECTING AREAS NORTH OF HIGHWAY 59. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
In the hours before
Special weather statement, May 5, 6:41 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 641 AM CDT MON MAY 5 2008 TXZ239-051245- WEBB- 641 AM CDT MON MAY 5 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAREDO...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... AGUILARES BY 735 AM CDT. FREQUENT LIGHTNING...TORRENTIAL RAINFALL...SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...RAINFALL AMOUNTS AROUND 4 INCHES WILL BE POSSIBLE AND FLASH FLOOD WARNINGS ARE IN EFFECT FOR WESTERN WEBB COUNTRY UNTIL 745 AM. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:48 AM CDT | Flash Flood Warning | CRP | Webb | 117 min |
| May 5, 6:50 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 55 min |
| May 5, 7:16 AM CDT | Flash Flood Warning | CRP | Duval, Webb | 89 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.